Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On existence of solution of the Dirichlet problem of fourth order partial differential equations with variable coefficients


Authors: S. Balasundaram and P. K. Bhattacharyya
Journal: Quart. Appl. Math. 41 (1983), 311-317
MSC: Primary 35J40; Secondary 73C30
DOI: https://doi.org/10.1090/qam/721421
MathSciNet review: 721421
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions for the existence and uniqueness of the solution of the Dirichlet problem of fourth order elliptic partial differential equations with variable coefficients have been derived. In a number of examples of practical interest, the easy applicability of these results has been shown.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Adams, Sobolev spaces, Academic Press, New York, 1975. MR 0450957
  • [2] M. T. Huber, Probleme der Statik technische wichtiger orthotroper Platten, Warsaw, 1929
  • [3] S. G. Lekhnitskii, Anisotropic plates, Gordon and Breach, New York, 1968
  • [4] J. L. Lions, Problèmes aux limites dans les équations dérivées partielles, Les presses de L'Universite de Montréal, Montréal, 1965 MR 0251372
  • [5] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966 MR 0209834
  • [6] S. Timoshenko and S. Woinowsky-Krieger, Theory of plates and shells, McGraw-Hill, New York, 1955
  • [7] M. S. Troitsky, Stiffened plates, Elsevier, New York, 1976

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35J40, 73C30

Retrieve articles in all journals with MSC: 35J40, 73C30


Additional Information

DOI: https://doi.org/10.1090/qam/721421
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society